Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 6, 2021, 7:33 PM EDT for 5 counties in Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2021, 7:33 PM EDT (23:33 UTC)
- Expired
- Jun 6, 2021, 8:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Baldwin County, GA, Bibb County, GA, Jones County, GA, Twiggs County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 27 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
533
WWUS82 KFFC 062333
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
733 PM EDT Sun Jun 6 2021
GAZ071>073-081>084-094-095-070000-
Peach GA-Wilkinson GA-Monroe GA-Baldwin GA-Bibb GA-Houston GA-
Crawford GA-Jones GA-Twiggs GA-
733 PM EDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...WESTERN
WILKINSON...SOUTHEASTERN MONROE...SOUTHWESTERN BALDWIN...BIBB...
NORTHERN HOUSTON...NORTHEASTERN CRAWFORD...JONES AND TWIGGS COUNTIES
UNTIL 800 PM EDT...
At 732 PM EDT...a line of strong thunderstorms extended from near
Skipperton to near Dry Branch to near McIntyre...moving north at 30
mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Macon, Milledgeville, Gray, Jeffersonville, Irwinton, Warner Robins,
Centerville, Byron, Gordon, Ivey, McIntyre, Payne, Payne City,
Midway-Hardwick, Marion, Postell, Wayside, Griswoldville, Wesleyan
and Skipperton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3285 8391 3308 8373 3306 8319 3277 8309
3261 8338 3265 8375
TIME...MOT...LOC 2332Z 153DEG 25KT 3274 8374 3282 8347 3288 8316
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 6, 3:45 PM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jun 6, 3:45 PM EDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 345 PM EDT Sun Jun 6 2021 .SHORT TERM /Tonight through Monday Night/... Current mosaic radar loop shows some scattered showers and isolated thunderstorms developing over the area. Moist southerly flow has set up across the region as the next wave is moving northward out of the gulf across MS/AL. Things are still fairly stable across the state as a Bermuda ridge just off the eastern seaboard has pushed in across the area from the east. Expecting a bit more diurnally driven instability to develop Monday as the ridge does weaken a bit. PW values remain in the 1.75 to 2 inch range through the short term so any storms that do develop are expected to drop a decent amount of precip. In general, conditions remain in place to keep likely pops across the area Today and again Monday during the daylight hours with chance pops at night. Layers of mid/high clouds and east to southeast winds should help keep max temperatures in the low 80s far north to low 90s east central Monday. Lows tonight and Monday night will dip into the 60s to near 70. 01 .LONG TERM /Tuesday through Sunday/... For the first part of the long term period, the meandering upper- level cut-off low (located roughly over MO/IA/IL at the start of the period) will transition to an open wave and shift eastward. Meanwhile, mid- and low-level southerly flow will continue to advect Gulf moisture across the CWA, keeping PWATs around 1.5 to 2.0 inches (around the maximum moving average per FFC sounding climatology). Am maintaining high-end chance to likely PoPs for Tuesday, Wednesday, and Thursday given the upper-level troughing and tropical air mass in place. The focus for the precip over these three days will be across northern GA, closer to the weak upper-level low. Specifically, WPC QPF through the long term period shows a rainfall maximum over the higher elevations of north GA. Day 3-7 storm total rainfall is forecast to be 1.0 to 2.0 inches across the higher terrain, with 0.25 to 0.75 inch across the rest of the CWA. The GFS and ECMWF signal a transition to northwesterly upper flow over the course of Friday and Saturday, with upper disturbances diving southeastward and potentially impacting the CWA. The timing of said disturbances, however, varies amongst the models. Given this is Day 6/Day 7 and uncertainty is quite high, am capping PoPs at high-end chance to low-end likely across northern GA. No organized or widespread severe weather is forecast at this time, though a few strong to severe storms cannot be ruled out each day. The main threats with storms each day will be frequent lightning, gusty winds, and locally heavy rainfall. High and low temps will remain at least a few degrees above average through the period given the warm, soupy air mass in place. Martin && .AVIATION... 18Z Update... Showers and isolated thunderstorms popping up across the area Convective coverage will increase over the next few hours and expecting the TAF sites to start seeing precip by 20z. The storms should calm down after sunset then pick back up again Monday afternoon. Winds expected to stay mainly out of the S to SE in the 5-10kt range. Will see some higher gust in and around any stronger storms. Ceilings starting off in the VFR range but will see some MVFR ceilings with the afternoon convection today and monday afternoon. Ceilings expected to fall into the IFR range over night then lift back into the VFR range by 15-17z Monday. Will see some patchy fog develop tonight so may see some MVFR VSBYs across the area. The fog will dissipate shortly after sunrise. //ATL Confidence...18Z Update... Confidence high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 69 82 67 83 / 50 80 50 80 Atlanta 69 81 68 83 / 50 80 50 80 Blairsville 65 76 64 78 / 50 80 60 80 Cartersville 68 81 67 84 / 50 80 50 80 Columbus 70 84 69 88 / 50 80 50 60 Gainesville 68 79 67 80 / 50 80 60 80 Macon 69 85 68 88 / 50 70 50 60 Rome 69 81 68 85 / 60 80 50 80 Peachtree City 68 81 67 85 / 50 80 50 70 Vidalia 72 86 70 88 / 50 70 50 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....Martin AVIATION...01
Hazardous weather outlook, Jun 6, 7:27 PM EDT, 6 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 727 PM EDT Sun Jun 6 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071615- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 727 PM EDT Sun Jun 6 2021 This Hazardous Weather Outlook is for North and Central Georgia. .DAY ONE...Tonight... The probability for widespread hazardous weather is low. Showers and a few thunderstorms, mainly over middle Georgia, will gradually diminish this evening. Locally heavy rain, lightning, and brief wind gusts of up to 40 mph will be the primary threats with the stronger storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There will be a chance of thunderstorms each day through Saturday, mainly during the afternoon and evening hours. A few strong to severe thunderstorms cannot be ruled out on any of these days; however, no organized or widespread severe weather is expected. The primary threat from any thunderstorms will be frequent lightning, gusty winds and brief heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jun 6, 5:46 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
546 PM EDT Sun Jun 6 2021
GAZ108>111-062215-
Wheeler GA-Telfair GA-Wilcox GA-Dodge GA-
546 PM EDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHEELER...TELFAIR...
EASTERN WILCOX AND SOUTHERN DODGE COUNTIES UNTIL 615 PM EDT...
At 545 PM EDT...a line of strong thunderstorms extended from near
Browning to near Temperance to near Horse Creek Wma...and moving
north at 25 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
McRae, Abbeville, Helena, Lumber City, Milan, Rhine, Scotland,
Chauncey, Jacksonville, Union, Towns, Horse Creek Wma, Spring Hill,
Antioch Church, Jay Bird Springs, Temperance, Browning, China Hill,
Five Points and Achord.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3183 8308 3184 8316 3185 8318 3185 8337
3212 8332 3218 8302 3215 8299 3216 8296
3204 8263 3189 8271 3185 8279 3184 8278
3182 8284 3178 8287
TIME...MOT...LOC 2145Z 191DEG 20KT 3190 8329 3192 8307 3184 8285
WIND...50MPHSpecial weather statement, Jun 6, 5:56 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
556 PM EDT Sun Jun 6 2021
GAZ078-089-090-062230-
Chattahoochee GA-Harris GA-Muscogee GA-
556 PM EDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE...SOUTHEASTERN
HARRIS AND MUSCOGEE COUNTIES UNTIL 630 PM EDT...
At 556 PM EDT...a strong thunderstorm was near Sand Hill, or near
Cusseta...moving north at 30 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Columbus, Cusseta, North Fort Benning, Bibb City, Upatoi, Laurel
Hills, Green Island Hills, Vista Terrace, Columbus Metropolitan
Airport, Rose Hill, Eelbeck/West Fort Benning, Benning Hills,
Avondale, Benning Park, Fortson, Saint Marys Hills, Edgewood, Flat
Rock, Highland Park and Christopher.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3262 8507 3263 8469 3256 8469 3256 8467
3252 8469 3253 8464 3249 8464 3249 8466
3244 8466 3230 8471 3232 8495 3239 8498
3239 8497 3241 8498 3242 8496 3244 8497
3245 8500 3252 8500 3256 8504
TIME...MOT...LOC 2156Z 188DEG 27KT 3239 8484
WIND...50MPHSpecial weather statement, Jun 6, 6:09 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
609 PM EDT Sun Jun 6 2021
GAZ097-107>111-062245-
Wheeler GA-Telfair GA-Wilcox GA-Laurens GA-Dodge GA-Pulaski GA-
609 PM EDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...TELFAIR...NORTHERN
WILCOX...SOUTHERN LAURENS...DODGE AND SOUTHEASTERN PULASKI COUNTIES
UNTIL 645 PM EDT...
At 609 PM EDT...a line of strong thunderstorms extended from near
Ocmulgee Banks to Chauncey to near Towns...and moving north at 20
mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
McRae, Eastman, Alamo, Helena, Lumber City, Milan, Scotland,
Chauncey, Union, Towns, Gresston, Spring Hill, Plainfield, Cedar
Creek, Ocmulgee Banks, Jay Bird Springs, Five Points, Achord, Little
Ocmulgee State Park and Godwinsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3200 8306 3209 8344 3230 8344 3230 8338
3227 8335 3230 8331 3230 8309 3212 8262
3210 8261 3190 8270 3186 8275
TIME...MOT...LOC 2209Z 174DEG 18KT 3220 8339 3213 8305 3195 8278
WIND...50MPHSpecial weather statement, Jun 6, 6:31 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
631 PM EDT Sun Jun 6 2021
GAZ096-097-107-109>112-062300-
Wheeler GA-Telfair GA-Montgomery GA-Laurens GA-Bleckley GA-Dodge GA-
Pulaski GA-
631 PM EDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...NORTHEASTERN TELFAIR...
SOUTHERN MONTGOMERY...SOUTHERN LAURENS...SOUTHERN BLECKLEY...NORTHERN
DODGE AND NORTHEASTERN PULASKI COUNTIES UNTIL 700 PM EDT...
At 631 PM EDT...a line of strong thunderstorms extended from Mobley
Crossing to near Cadwell to near Lumber City...moving north at 25
mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
McRae, Cochran, Eastman, Alamo, Mount Vernon, Helena, Chester, Lumber
City, Glenwood, Uvalda, Dexter, Cadwell, Ailey, Scotland, Rentz,
Alston, Towns, Dubois, Spring Hill and Plainfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3196 8278 3203 8285 3217 8304 3221 8344
3246 8342 3245 8292 3234 8274 3231 8273
3230 8268 3215 8246 3197 8248 3196 8250
3195 8249 3196 8257 3194 8258 3192 8263
3192 8268 3190 8269 3186 8276 3186 8278
TIME...MOT...LOC 2231Z 200DEG 21KT 3230 8342 3227 8299 3194 8261
WIND...50MPHSpecial weather statement, Jun 6, 6:57 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
657 PM EDT Sun Jun 6 2021
GAZ083-084-095>097-107-109-062330-
Wilkinson GA-Houston GA-Laurens GA-Bleckley GA-Dodge GA-Twiggs GA-
Pulaski GA-
657 PM EDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WILKINSON...EASTERN
HOUSTON...LAURENS...BLECKLEY...NORTHWESTERN DODGE...TWIGGS AND
NORTHERN PULASKI COUNTIES UNTIL 730 PM EDT...
At 657 PM EDT...a line of strong thunderstorms extended from near
Kathleen to near Goldsboro to near Barnhill...and moving north at 30
mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dublin, Cochran, Jeffersonville, Warner Robins, East Dublin, Chester,
Dexter, Dudley, Cadwell, Rentz, Danville, Montrose, Allentown, Robins
Air Force Base, Marion, Tarversville, Roddy, Nicklesville, Rowland
and Minter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3237 8357 3267 8363 3266 8360 3267 8361
3274 8321 3263 8274 3229 8274
TIME...MOT...LOC 2257Z 177DEG 27KT 3249 8355 3251 8321 3235 8273
WIND...40MPHSpecial weather statement, Jun 6, 7:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
733 PM EDT Sun Jun 6 2021
GAZ071>073-081>084-094-095-070000-
Peach GA-Wilkinson GA-Monroe GA-Baldwin GA-Bibb GA-Houston GA-
Crawford GA-Jones GA-Twiggs GA-
733 PM EDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...WESTERN
WILKINSON...SOUTHEASTERN MONROE...SOUTHWESTERN BALDWIN...BIBB...
NORTHERN HOUSTON...NORTHEASTERN CRAWFORD...JONES AND TWIGGS COUNTIES
UNTIL 800 PM EDT...
At 732 PM EDT...a line of strong thunderstorms extended from near
Skipperton to near Dry Branch to near McIntyre...moving north at 30
mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Macon, Milledgeville, Gray, Jeffersonville, Irwinton, Warner Robins,
Centerville, Byron, Gordon, Ivey, McIntyre, Payne, Payne City,
Midway-Hardwick, Marion, Postell, Wayside, Griswoldville, Wesleyan
and Skipperton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3285 8391 3308 8373 3306 8319 3277 8309
3261 8338 3265 8375
TIME...MOT...LOC 2332Z 153DEG 25KT 3274 8374 3282 8347 3288 8316
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:28 PM EDT | Special Weather Statement | FFC | Chattahoochee | 32 min |
| Jun 5, 9:15 PM EDT | Special Weather Statement | FFC | Emanuel | 60 min |
| Jun 6, 4:47 PM EDT | Special Weather Statement | FFC | Wheeler | 28 min |
| Jun 6, 5:16 PM EDT | Special Weather Statement | FFC | Emanuel | 29 min |
| Jun 6, 5:40 PM EDT | Special Weather Statement | FFC | Dooly, Sumter | 35 min |
| Jun 6, 5:46 PM EDT | Special Weather Statement | FFC | Telfair | 29 min |
| Jun 6, 5:56 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 34 min |
| Jun 6, 6:09 PM EDT | Special Weather Statement | FFC | Dodge, Wheeler | 36 min |
| Jun 6, 6:31 PM EDT | Special Weather Statement | FFC | Bleckley, Laurens, Montgomery, Wheeler | 29 min |
| Jun 6, 6:57 PM EDT | Special Weather Statement | FFC | Bleckley, Laurens, Twiggs | 33 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.